# SDR CA120827011

- Difficulty date: August 21, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 182P
- Engine: Cont TSIO550E
- Propeller: Mcauly 2A34C201
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 653631
- Condition: Failed
- Location: Crankshaft
- Part time: 194 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE TURNING THE PROPELLER BY HAND, THE OWNER/PILOT FOUND THAT THE ENGINE LOCKED UP.  THE AME WORKING ON THE ACFT REMOVED AN ENGINE ACCY TO GAIN ACCESS TO THE INTERNAL GEARS AND FOUND THAT THERE WERE 2 TEETH MISSING FROM THE CRANKSHAFT GEAR.  THE ENGINE WAS REMOVED FROM THE ACFT ON AUGUST 07, 2012, SHIPPED TO OUR O/H SHOP AND DISASSEMBLED.  THE 2 SHEARED OFF TEETH WERE FOUND IN THE SUMP NEAR THE OIL PICKUP TUBE.  UPON INITIAL ENGINE INSPECTION, WHICH WAS PERFORMED ON AUGUST 21, 2012, THE SUMP WAS FOUND TO HAVE DEEP GOUGES AS THE SHEARED OFF TEETH SEEMED TO BE WEDGED BETWEEN THE SUMP AND OIL PICKUP TUBE.  THE SURFACES WHERE THE SHEAR OCCURRED HAVE SOME POLISHED SECTIONS, WHICH INDICATES THE DAMAGE ISN`T RECENT. THERE ARE ALSO NUMEROUS MARKS WHERE THE STARTER ADAPTERS GEAR HAS MADE REPEATED CONTACT WITH THE SHEARED SURFACES.  THE GEAR WAS THEN TESTED USING MPI, WITH NO OTHER DEFECTS FOUND. THE ENGINE WAS FACTORY REMANUFACTURED.
